MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INSIGNIA ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

ALPHATEC SPINE, INC. INSIGNIA ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 436-0238
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The explant is currently being evaluated.A follow-up report with the results of the investigation will be submitted upon completion.
 
Event or Problem Description
A patient underwent an anterior cervical discectomy and fusion spinal procedure in (b)(6) 2024.It was reported that the locking mechanism failed, and the screw backed out postoperatively.
 
Additional Manufacturer Narrative
Correction: h3.Yes.H6.Investigation findings: 3252.Investigation conclusions: 4307.Device evaluation: visual inspection confirms that one of the blocker components on the plate has fractured.One of the explanted screws also exhibits significant witness marks on the proximal head surface.Based on the fractured blocker and the witness marks on the screw head, it is likely that the blocker experienced excessive postoperative loads from the screw before fusion.Review of device history records showed no manufacturing or processing related irregularities.Labeling review: warnings/cautions/precautions: without solid bone fusion, this device cannot be expected to support the cervical spine indefinitely and may fail due to bone-metal interface, metal, or bone failure.Based on the fatigue testing results, the physician/surgeon should consider the levels of implantation, patient weight, patient activity level, compliance of the patient, and other patient conditions which may have an impact on the performance and results of this system.No spinal implant can withstand body loads for an indefinite period of time without the support of bone.In the event that successful fusion is not achieved; bending, breakage, loosening, migration and/or disassembly of the device will occur.Potential risks identified with the use of this device, which may require additional surgery, include device component fracture, loss of fixation, non-union, fracture of the vertebrae, and necrosis of bone, neurological injury and vascular or visceral injury.Possible adverse effects: the following complications and adverse reactions have been shown to occur with the use of similar spinal instrumentation.These effects and any other known by the surgeon should be discussed with the patient preoperatively.Initial or delayed loosening, disassembly, bending, dislocation and/or breakage of device components.Postoperative management: the patient should have a complete understanding of and compliance with the purpose and limitations of the implant devices.The surgeon should instruct the patient on how to compensate for any loss in range of spinal motion due to bone fusion.Additional or revision surgery may be necessary to correct an adverse effect.The surgeon should instruct the patient regarding amount and time frame after surgery of any weight bearing activity.

Brand Name
INSIGNIA ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
michael hendrickson
1950 camino vida roble
carlsbad, CA 92008
7603566777
MDR Report Key21977652
Report Number2027467-2025-00079
Device Sequence Number18454691
Product Code KWQ
UDI-Device Identifier00190376491073
UDI-Public(01)00190376491073(10)TO02693
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K213443
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number436-0238
Device Catalogue Number436-0238
Device Lot NumberTO02693
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale